Thunderstorm Wind, Ulster
- When
- August 12, 5:55 PM EST
- Where
- Ulster County, Kerhonkson
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.767, -74.300
Trees blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 12, 3:00 PM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 400 PM EDT FRI AUG 12 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... EASTERN NEW YORK AND WESTERN NEW ENGLAND ARE NOW WELL IN THE WARM SECTOR. THUNDERSTORMS ARE ACTIVE IN WESTERN AND CENTRAL NEW YORK AND ARE EXPECTED TO CONTINUE TO MOVE TO THE EAST THIS EVENING AND POSSIBLY OVERNIGHT. TRAILING COLD FRONT WILL ARRIVE LATER THAN PREVIOUSLY ANTICIPATED AND NOW WILL BE OVER CENTRAL NEW YORK SATURDAY MORNING AND OVER SOUTHEAST NEW YORK AND ALONG THE PENNSYLVANIA BORDER LATE SATURDAY NIGHT WHERE IT WILL STALL. LOW PRESSURE WILL MOVE BACK INTO THE REGION ALONG THE FRONT SUNDAY. SINCE THE FRONT IS DELAYED WE CAN EXPECT ONE MORE HOT AND HUMID DAY TOMORROW WITH SCATTERED THUNDERSTORMS. RAIN IS LIKELY SUNDAY AND SUNDAY NIGHT. IT WILL HELP TO ALLEVIATE THE CURRENT DRY CONDITIONS BUT RAINFALL WILL NOT BE ENOUGH TO ELIMINATE THEM. && .LONG TERM (MONDAY THROUGH FRIDAY)... 12Z GFS THIS MORNING WAS DIFFERENT FROM EARLIER 00Z GFSLR RUN. MAIN PROBLEM IS WITH TIMING OF SYSTEMS. FLOW ALOFT GENERALLY FAST AND NEARLY ZONAL AND THIS MAKES TIMING DIFFICULT. CHANGED FORECAST FOR MONDAY NIGHT AND TUESDAY FROM CHANCE POPS TO DRY. CHANCE POPS AGAIN TUESDAY NIGHT WEDNESDAY AND THEN DRY AGAIN FOR THE REST OF THE PERIOD. DAYTIME TEMPERATURES WILL BE SLIGHTLY BELOW TO NEAR NORMAL FOR MID AUGUST. && .AVIATION...THE BEST THREAT FOR RW/TRW LOOKS TO BE BETWEEN 19Z AND 04Z. TEMPO MVFR IN TRW. WINDS SE-S BECOMING S-SW LATER TODAY AND TONIGHT. A FEW STRONG WIND GUSTS >40KTS POSSIBLE FROM 270 DEG DURING TRW. SOME MVFR DUE TO FOG LATE TONIGHT ESPECIALLY FOR AREAS THAT RECEIVE RAIN. && .HYDROLOGY... THE ALY HYDRO SERVICE AREA HAS LACKED A WIDESPREAD SOAKING RAINFALL OVER THE PAST 3 WEEKS. MUCH OF THE AREA NOW IN SHORT TERM DROUGHT. AVERAGE QPF FOR THIS EVENING AROUND ONE HALF INCH. THIS WILL HAVE LITTLE IMPACT ON STREAMS AND RESERVOIRS. SOME LOCATIONS MAY SEE LOCALLY HEAVY DOWNPOUR FROM A THUNDERSTORM WHICH MAY DUMP QUICK INCH OR TWO OF RAIN. SHARP RISES ON SMALL CREEKS POSSIBLE FROM LOCALLY HEAVY DOWNPOURS. SOME VERY LOCALIZED MINOR FLOODING ALSO POSSIBLE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 437 PM EDT FRI AUG 12 2005 MAZ001-025-NYZ032-033-038>043-048>050-082>084-VTZ013>015-131055- BENNINGTON VT-EASTERN SCHENECTADY NY-EASTERN WINDHAM VT-HAMILTON NY- MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN SARATOGA NY-NORTHERN WARREN NY- NORTHERN WASHINGTON NY-SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA- SOUTHERN FULTON NY-SOUTHERN HERKIMER NY-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN SCHENECTADY NY-WESTERN WINDHAM VT- 437 PM EDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...THE UPPER HUDSON VALLEY...THE MOHAWK VALLEY...SOUTHERN VERMONT...AND BERKSHIRE COUNTY. .DAY ONE... THUNDERSTORMS LIKELY OVERNIGHT. SOME OF THESE MAY BE ACCOMPANIED BY LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN... CHANCE OF THUNDERSTORMS THROUGH MONDAY AND AGAIN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. CTZ001-013-NYZ047-051>054-058>061-063>066-131055- EASTERN ALBANY NY-EASTERN COLUMBIA NY-EASTERN DUTCHESS NY- EASTERN GREENE NY-EASTERN RENSSELAER NY-EASTERN ULSTER NY- NORTHERN LITCHFIELD CT-SCHOHARIE NY-SOUTHERN LITCHFIELD CT- WESTERN ALBANY NY-WESTERN COLUMBIA NY-WESTERN DUTCHESS NY- WESTERN GREENE NY-WESTERN RENSSELAER NY-WESTERN ULSTER NY- 437 PM EDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...THE CATSKILLS...THE LOWER HUDSON VALLEY...AND LITCHFIELD COUNTY. .DAY ONE... SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING WITH THE PRIMARY THREAT BEING ISOLATED DAMAGING WINDS. A CHANCE OF THUNDERSTORMS WILL PERSIST OVERNIGHT. THESE MAY BE ACCOMPANIED BY LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN... CHANCE OF THUNDERSTORMS THROUGH MONDAY AND AGAIN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Albany radar (KENX), 93 km away, was scanning. The volume nearest the first event began at 22:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473580.